MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X30; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 8X30; STENT, ILIAC
Catalog Number C08030SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During an endovascular interventional procedure, a non-cordis guidewire crossed the lesion and a smart control iliac 8 x 30 was inserted.It was delivered to the lesion, however, it was advanced too far and could not cover the lesion.Therefore, another smart control stent (c08040s) was used.A non cordis balloon catheter was also used.The procedure finished successfully.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.The target lesion was the left external iliac artery.A contralateral approach was made.The patient¿s information, vessel level of tortuosity, calcification and rate of stenosis was unknown.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.No difficulty was encountered while advancing/tracking the sds towards the lesion.Additional procedural details were requested but are unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17601184 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)- deployment difficulty - inaccurate placement¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown, however level of tortuosity, calcification and rate of stenosis may have contributed to the reported event.The product information for safety warns ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
A non-cordis guidewire crossed the lesion and a smart control, iliac 8 x 30 was inserted.It was delivered to the lesion, however, it advanced too far and could not cover the lesion.Therefore another smart control stent (c08040s) was used additionally.A non cordis balloon catheter was used.The procedure finished successfully.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.The target lesion was the left external iliac artery.A contralateral approach was made.The patient¿s information, patient¿s vessel level of tortuosity, calcification and rate of stenosis was unknown.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use.There was nothing unusual noted about the stent delivery system prior to use.No difficulty was encountered while advancing/tracking the sds towards the lesion.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 8X30
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key6840708
Report Number9616099-2017-01387
Device Sequence Number10940534
Product Code NIO
UDI-Device Identifier20705032024072
UDI-Public20705032024072
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
14201 NW 60T
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Health Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 09/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberC08030SL
Device Lot Number17601184
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date09/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;